Aug 22, 2013
Hello, I have been hiv positive for over 10 years my current regimen is edurant, isentress and abacavir vl is undect and t cell 575. Since i have been on abacavir for over 7 years I was recently diagnosed with stage 1 facial lipoatrophy. Do you think it is because of abacavir? I asked Dr. he said "it wasn't likely that its causes lipoatrophy".. I have read conflicting studies on abacavir. What do you suggest? Wishing you good health.. Thanks inadvance
Response from Mr. Vergel
All of the HIV medications in your regimen have low possibility of causing lipoatrophy. However, in some studies not using AZT or Zerit (the two main culprits of lipoatrophy), 14 percent of patients had some degree of lipoatrophy. So, it can happen but it is not common.
Have you lost a lot of weight in the past? Aging and weight loss can also cause mild lipoatrophy in some people. Gaining that weight back can help fill faces.
In the US we have Sculptra and Radiesse approved for HIV related facial lipoatrophy. The Patient Assistance Programs are becoming more restricted. Some insurance companies pay for the application of these products but I am hearing that the reimbursement rate is not that great.
I hope this helps!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blisters After Rubbing Vagina Worried I Have HIV
- Groin Pain After Oral Sex With No Protection Does It Mean I Have HIV
- Pain In Penis After Having Sex During Period What Are The Chances Of HIV
- Painful Urination After Anal Sex Top Sign Of HIV AIDS
- Tingling Lips After Touching Penis Worried I Have HIV
- Can You Get Warts With Gonorrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.